What are the side effects of iv antibiotics?

7
Felicity Lowe asked a question: What are the side effects of iv antibiotics?
Asked By: Felicity Lowe
Date created: Sat, Feb 13, 2021 5:56 PM
Date updated: Sat, Jun 25, 2022 2:22 AM

Content

Top best answers to the question «What are the side effects of iv antibiotics»

  • One common complaint of using IV antibiotics is the pain and irritation around the IV site. In some cases, the medication can burn as it runs through the veins.

6 other answers

As a result, the common side effects of antibiotics given by IV include GI upset, diarrhea, yeast infections and oral yeast infections, known as thrush. Side effects also vary according to the antibiotic's family of classification, though some are unique to particular medications. Antibiotics in the tetracycline family — including tetracycline, doxycycline and minocycline — are known to cause sunburns with minimal sun exposure.

Yeast infections in the mouth or vagina (white discharge and severe itching in the vagina or mouth sores or white patches in your mouth or on your tongue) These side effects are extremely variable; however, there are some common side effects that may occur within larger antibiotic drug classes, as described in Table 1.

These include nausea, vomiting, diarrhea, indigestion, and bloating. A loss of appetite may be another side effect. You may also have some form of abdominal pain. Typically such side effects are mild and settle down on their own once the course of medication is completed.

The most common side effects associated with using IV antibiotics include rash, itch, diarrhea. Rarely the medications can cause abnormal kidney or liver laboratory test results. Your doctor may need to monitor for these side effects and adjusts the antibiotic when necessary.

Many patients who receive a treatment with antibiotics develop digestive problems such as nausea, vomiting, indigestion, bloating, or diarrhea. Another common side effect of long-term antibiotic use is a loss of appetite. Abdominal pain is also possible. In general, these side effects are mild to moderate and tend to resolve on their own.

In addition, too much use of an antibiotic can cause bacteria to become increasingly antibiotic resistant. Consequently, the resistant bacteria will not respond to the antibiotic in the future when this therapy may truly be needed.

Your Answer